MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING?; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING?; CATHETER, PERCUTANEOUS
Model Number H74939032302210
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon broke off and separated from the shaft upon removal.The stenosed target lesion was located in the moderately tortuous and moderately calcified superficial femoral artery.A 3.0 x 220 x 150 (4f) sterling? balloon was advanced for dilation.However, upon removal from the body, it was noted that the balloon broke off and separated from the shaft of the catheter.The device was simply pulled out with the sheath, and the separated balloon remained on guidewire.No device fragments were left inside the patient's body, and nothing additional was done after successful inflation.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the sterling balloon catheter was returned to our post market quality assurance laboratory.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the inflation lumen is separated 22.7cm from the tip while the guidewire lumen is separated 26.9cm from the tip.Microscopic examination revealed no additional damage.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a separation.
 
Event or Problem Description

Brand Name
STERLING?
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22947593
Report Number2124215-2025-57316
Device Sequence Number9062462
Product Code LIT
UDI-Device Identifier08714729860174
UDI-Public(01)08714729860174(17)280521(10)36533950
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939032302210
Device Catalogue NumberH74939032302210
Device Lot Number0036533950
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown